We report a case of a patient receiving apixaban who developed a spontaneous subdural hematoma and declining mental status that improved after administration of a single dose of factor eight inhibitor bypassing activity.Design:
Comprehensive Stroke Center, Neurocritical Care Unit.Patient:
A 76-year-old man presented to an outside facility with a chief complaint of headache and pain behind his right eye. A CT scan of his head revealed a subdural hematoma. The patient was transferred to our facility with worsening clinical status.Interventions:
After a confirmatory cranial CT scan revealed a worsening subdural hematoma with midline shift, a single dose of factor VIII inhibitor bypassing activity (25 U/kg) was administered.Measurements and Main Results:
Coagulation tests following the administration of factor VIII inhibitor bypassing activity and a follow-up CT scan confirmed hemostasis. The patient was discharged home with no focal deficits.Conclusions:
Factor VIII inhibitor bypassing activity may be a viable, nonspecific reversal agent for life-threatening bleeding associated with apixaban.